Algebraic & Geometric Topology

Decomposition of loop spaces and periodic problem on $\pi_{\ast}$

Weidong Chen and Jie Wu

Full-text: Open access


We provide a family of spaces localized at 2, whose stable homotopy groups are summands of their unstable homotopy groups. Applications to mod 2 Moore spaces are given.

Article information

Algebr. Geom. Topol., Volume 13, Number 6 (2013), 3245-3260.

Received: 17 October 2012
Revised: 6 May 2013
Accepted: 22 May 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55P35: Loop spaces
Secondary: 55Q10: Stable homotopy groups 55Q52: Homotopy groups of special spaces

loop spaces stable homotopy groups homotopy groups of 2–cell complexes


Chen, Weidong; Wu, Jie. Decomposition of loop spaces and periodic problem on $\pi_{\ast}$. Algebr. Geom. Topol. 13 (2013), no. 6, 3245--3260. doi:10.2140/agt.2013.13.3245.

Export citation


  • P Beben, J Wu, Modular representations and the homotopy of low rank $p$–local CW–complexes, Math. Z. 273 (2013) 735–751
  • F R Cohen, J Wu, A remark on the homotopy groups of $\Sigma^n{\bf R}{\rm P}^2$, from: “The Čech centennial”, (M Cenkl, H Miller, editors), Contemp. Math. 181, Amer. Math. Soc. (1995) 65–81
  • H Freudenthal, Über die Klassen der Sphärenabbildungen, I: Groß e Dimensionen, Compositio Math. 5 (1938) 299–314
  • P Selick, J Wu, On functorial decompositions of self-smash products, Manuscripta Math. 111 (2003) 435–457
  • P Selick, J Wu, The functor $A^{{\mathrm{min}}}$ on $p$–local spaces, Math. Z. 253 (2006) 435–451
  • J Wu, On combinatorial calculations for the James–Hopf maps, Topology 37 (1998) 1011–1023